Alert archive / West Virginia / Flash Flood Warnings in 2013
Flash Flood Warning 36, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 19, 2013, 8:00 PM EDT for Jackson County, Mason County, Putnam County, West Virginia; Gallia County, Ohio. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2013, 8:00 PM EDT (00:00 UTC)
- Expired
- Jul 19, 2013, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gallia County, OH, Jackson County, WV, Mason County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 58 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 8:25 PM EDT | HEAVY RAIN 1.94 | 4 W Southside, WV | RAINFALL OCCURRED IN AN HOUR. |
| Jul 19, 9:15 PM EDT | FLASH FLOOD | 5 Sw Henderson, WV | WATER RESCUE OCCURING IN THE TOWN OF GALLIPOLIS FERRY |
| Jul 19, 10:13 PM EDT | FLASH FLOOD | 5 Se Henderson, WV | 5 MILE ROAD OFF OF U.S. 35 IS CLOSED DUE TO HIGH WATER FLOWING ACROSS THE ROADWAY |
| Jul 19, 10:13 PM EDT | FLASH FLOOD | 6 Se Henderson, WV | JIM HILL ROAD OFF OF U.S. 35 IS CLOSED DUE TO HIGH WATER FLOWING ACROSS THE ROADWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 75 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1339 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
013 WGUS51 KRLX 200000 FFWRLX OHC053-WVC035-053-079-200300- /O.NEW.KRLX.FF.W.0036.130720T0000Z-130720T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 800 PM EDT FRI JUL 19 2013 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL JACKSON COUNTY IN WEST VIRGINIA... MASON COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF POINT PLEASANT... NORTHWESTERN PUTNAM COUNTY IN WEST VIRGINIA... EAST CENTRAL GALLIA COUNTY IN SOUTHEAST OHIO... THIS INCLUDES THE CITY OF GALLIPOLIS... * UNTIL 1100 PM EDT * AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR ESTIMATES OF 2 TO 3 INCHES PER HOUR WERE COMMON IN THE AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GALLOPOLIS FERRY...LEON AND HENDERSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. && LAT...LON 3891 8215 3884 8178 3853 8187 3867 8227 $$ 09
2 follow-up statements
439 WGUS71 KRLX 200134 FFSRLX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 934 PM EDT FRI JUL 19 2013 OHC053-WVC035-053-079-200300- /O.CON.KRLX.FF.W.0036.000000T0000Z-130720T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GALLIA OH-PUTNAM WV-MASON WV-JACKSON WV- 934 PM EDT FRI JUL 19 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR EAST CENTRAL GALLIA COUNTY IN SOUTHEAST OHIO...AND WEST CENTRAL JACKSON... MASON AND NORTHWESTERN PUTNAM COUNTIES IN WEST VIRGINIA... AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVY RAIN THAT PROMPTED THE WARNING HAD MOVED EAST. HOWEVER... LIGHT TO MODERATE RAIN WAS STILL FALLING ACROSS MUCH OF THE WARNED AREA. THIS ADDITIONAL RAINFALL SHOULD ACT TO CONTINUE ANY ONGOING FLOODING ISSUES. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GALLIPOLIS AND POINT PLEASANT PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. && LAT...LON 3891 8215 3884 8178 3853 8187 3867 8227 $$ 09
834 WGUS71 KRLX 200254 FFSRLX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1054 PM EDT FRI JUL 19 2013 OHC053-WVC035-053-079-200303- /O.EXP.KRLX.FF.W.0036.000000T0000Z-130720T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GALLIA OH-PUTNAM WV-MASON WV-JACKSON WV- 1054 PM EDT FRI JUL 19 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM EDT FOR EAST CENTRAL GALLIA COUNTY IN SOUTHEAST OHIO...AND WEST CENTRAL JACKSON... MASON AND NORTHWESTERN PUTNAM COUNTIES IN WEST VIRGINIA... HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS AND CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH FLOOD THREAT. TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. LAT...LON 3891 8215 3884 8178 3853 8187 3867 8227 $$ 09
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 7:44 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 19, 7:44 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 744 PM EDT FRI JUL 19 2013 .SYNOPSIS... UPPER HIGH PRESSURE DISSIPATING AS UPPER TROUGH APPROACHES GREAT LAKES. A COLD FRONT SAGS SLOWLY SOUTHWARD INTO THE AREA THIS WEEKEND...AND LIFTS BACK NORTH AS A WARM FRONT EARLY NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... UPDATE.. CONVECTION ORGANIZING INTO A LINE MOVING SOUTHWEST TO NORTHEAST. FOG FORECASTING HAS BEEN DIFFICULT STUFF THE LAST FEW DAYS. CERTAINLY MOIST ENOUGH AROUND THE AREA TO WARRANT THE THREAT...BUT MAY ACTUALLY BE MORE OF A HEAVY DEW SITUATION WITH DEWPOINTS RUNNING IN THE MID 70S. PREVIOUS DISCUSSION... SCATTERED CONVECTION ONGOING ACROSS ENTIRE CWA. APPEARS TO BE JUST AHEAD OF VORT MAX IN EASTERN KY PER WATER VAPOR IMAGERY. EXPECT VORT MAX TO MOVE ACROSS LATE THIS AFTERNOON AND EVENING...AND SHOULD SEE DECREASING CONVECTION AS WE HEAD AFTER SUNSET WITH LOSS OF HEATING AND VORT MAX MOVING OUT TO THE NORTHEAST. ELONGATED LINEAR VORT MAX...WELL AHEAD OF THE COLD FRONT...WILL MOVE INTO FORECAST AREA FROM NW TOMORROW. ENTERING NW CWA 12Z-15Z AND THEN RUNNING FROM ABOUT HTS-EKN BY END OF NEAR TERM AT 00Z SUN. TIED LIKELY POPS TO THIS TIME/AREA TREND AS WELL. ALSO INCLUDED HEAVY RAIN MENTION WITH LIKELY POPS. THINK WE WILL BE ON THE SOUTHERN FRINGE OF ANY ORGANIZED SEVERE THREAT. BEST CHANCE FOR ANY ORGANIZED SEVERE WEATHER WOULD BE A COMPLEX THAT FORMS ALONG THE FRONT TO OUR NW AND THEN ARRIVES INTO OUR SE OHIO COUNTIES IN THE EVENING WITH DAMAGING WINDS THE MOST LIKELY THREAT. HOWEVER AS HEIGHTS AND FREEZING LEVELS DROP A BIT...LOCAL DOWNPOURS...GUSTY WINDS AND SMALL HAIL POSSIBLE IN ANY STRONGER CELLS. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... BASING FORECAST ON SURFACE FRONT REACHING NEAR A MGW-PKB-UNI LINE BY 12Z SUNDAY...THEN STALLING OUT DURING THE DAY ON SUNDAY...BETWEEN THAT LINE AND THE HTS-CRW-EKN LINE. STILL SOME QUESTION HOW QUICKLY THE PRE FRONTAL CONVECTION SAGS SOUTH INTO NORTHEAST KENTUCKY TO SOUTHERN WEST VIRGINIA SATURDAY EVENING. TRIED TO SLOW THE SOUTHERN PROGRESS OF THE HIGHER POPS SOUTHWARD. PLENTY OF LOW CLOUDS SHOULD LINGER NORTH OF THE FRONT SUNDAY MORNING. THAT IN COMBINATION WITH THE HIGHER PROBABILITIES OF RAIN ACROSS THE SOUTHERN HALF OF THE CWA...KEPT MAXIMUM TEMPERATURES LOWER THAN MOS GUIDANCE. NEXT MID LEVEL DISTURBANCE MOVES UP THE OHIO VALLEY OVERNIGHT SUNDAY NIGHT...SO HAVE POPS INCREASING AND MOVING BACK NORTHEAST. THE AXIS OF THAT MID LEVEL TROF AT 700 TO 500 MB PASSES OVERNIGHT MONDAY NIGHT. SO THE FLASH FLOOD HAZARD REMAINS WITH US DURING THIS SHORT TERM. && .LONG TERM /TUESDAY THROUGH FRIDAY/... WITH THE MEAN 500 MB TROF NOT PASSING UNTIL ABOUT THURSDAY...THE UNSETTLED WEATHER CONTINUES. NEXT MID LEVEL DISTURBANCE MOVING UP OHIO VALLEY FIGURED FOR AROUND LATE TUESDAY NIGHT INTO WEDNESDAY....SO HIGHER POPS THEN. TRIED TO KEEP MAXIMUM TEMPERATURES A BIT LOWER THAN GUIDANCE...WHILE MINIMUM TEMPERATURES A BIT HIGHER THAN GUIDANCE. HOPEFULLY SOME DRIER AIR FINALLY REACHING US ABOUT DAY 7. && .AVIATION /23Z FRIDAY THROUGH WEDNESDAY/... NOT MUCH DIFFERENCE BETWEEN TONIGHT AND THE PREVIOUS TWO. WILL WATCH THE LINE OF CONVECTION TO APPROACH EKN AND CKB...BUT HAVE ANTICIPATED THESE DEGRADING TO JUST SHOWERS BY 03Z. AS SAID IN THE NEAR TERM DISCUSSION...SOME FOG COULD COULD HAPPEN...BUT MAY BE MORE OF A HEAVY DEW SCENARIO...AND CANNOT DROP THE BOTTOM OUT OF THE VISIBILITIES COMPLETELY. ATMOSPHERE REMAINS VERY HUMID. HAVE GONE IFR/LIFT FOR CRW/CKB/EKN. PKB AND HTS SHOULD SEE WIND STAY UP SLIGHTLY OVERNIGHT...SO KEPT THOSE LOCATIONS AT MVFR VISIBILITIES. MORE CONVECTION EXPECTED SATURDAY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: DENSITY AND TIMING OF FOG MAY VARY TONIGHT. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SAT 07/20/13 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H M M H H L L L L L HTS CONSISTENCY H H H H H H L L L L L L BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H M M H L L L L L L PKB CONSISTENCY H H H M M H H L L L L L CKB CONSISTENCY H H H H H M M M M H H H AFTER 00Z SUNDAY... IFR POSSIBLE IN ANY CONVECTION. IFR ALSO POSSIBLE IN LOW CEILINGS EACH MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...FB/MZ NEAR TERM...MZ/26 SHORT TERM...KTB LONG TERM...KTB AVIATION...26
Hazardous weather outlook, Jul 19, 2:14 PM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 214 PM EDT FRI JUL 19 2013 KYZ102-103-105-WVZ005-006-013>016-018-024>030-201815- CARTER-BOYD-LAWRENCE KY-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-ROANE- CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- 214 PM EDT FRI JUL 19 2013 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT. SHOULD REPETITIVE CELLS MOVE OVER THE SAME LOCALIZED AREA...FLOODING CONCERNS MAY DEVELOP ON SMALL CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY INTO SATURDAY NIGHT. THESE SHOWERS AND STORMS MAY BE CAPABLE OF HEAVY RAINFALL AS WELL AS STRONG WIND GUSTS AND SMALL HAIL. ADDITIONAL PRECIPITATION IS EXPECTED THROUGH MONDAY NIGHT...TRENDS WILL NEED TO BE MONITORED FOR POTENTIAL FLOOD CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ033>040-046-047-201815- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 214 PM EDT FRI JUL 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT. SHOULD REPETITIVE CELLS MOVE OVER THE SAME LOCALIZED AREA...FLOODING CONCERNS MAY DEVELOP ON SMALL CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY INTO SATURDAY NIGHT. THESE SHOWERS AND STORMS MAY BE CAPABLE OF HEAVY RAINFALL AS WELL AS STRONG WIND GUSTS AND SMALL HAIL. ADDITIONAL PRECIPITATION IS EXPECTED THROUGH MONDAY NIGHT...TRENDS WILL NEED TO BE MONITORED FOR POTENTIAL FLOOD CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101-OHZ066-067-075-076-083>087-WVZ007>011-017-019-020-031-032- 201815- GREENUP-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-WIRT- RITCHIE-DODDRIDGE-HARRISON-TAYLOR- 214 PM EDT FRI JUL 19 2013 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THIS EVENING. SHOULD REPETITIVE CELLS MOVE OVER THE SAME LOCALIZED AREA...FLOODING CONCERNS MAY DEVELOP ON SMALL CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK FOR SEVERE WEATHER SATURDAY INTO SATURDAY NIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND SMALL HAIL. ADDITIONAL PRECIPITATION IS EXPECTED THROUGH MONDAY NIGHT...TRENDS WILL NEED TO BE MONITORED FOR POTENTIAL FLOOD CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 19, 6:22 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
622 PM EDT FRI JUL 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 3 WSW BEVERLY 39.54N 81.68W
07/19/2013 WASHINGTON OH TRAINED SPOTTER
3 TO 4 LARGE TREES BLOWN DOWN ON A PROPERTY LOCATED ON
RIGHTEOUS RUN ROAD...A DOOR WAS ALSO BLOWN OFF OF A
BARN...TIME ESTIMATED FROM RADAR
&&
EVENT NUMBER RLX1300798
TAXLocal storm report, Jul 19, 6:27 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
627 PM EDT FRI JUL 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 1 W BEVERLY 39.55N 81.66W
07/19/2013 WASHINGTON OH TRAINED SPOTTER
SEVERAL TREES BLOWN DOWN NEAR THE INTERSECTION OF
COUNTY ROUTE 32 AND MILNER ROAD...TIME ESTIMATED FROM
RADAR
&&
EVENT NUMBER RLX1300799
TAXLocal storm report, Jul 19, 6:32 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
632 PM EDT FRI JUL 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 2 SSW BEVERLY 39.52N 81.65W
07/19/2013 WASHINGTON OH TRAINED SPOTTER
SEVERAL TREES BLOWN DOWN IN THE AREA WHERE ROUTE 339
INTERSECTS WITH COUNTY ROAD 6...THIS IS ALSO IN THE SAME
AREA OF BUCHANAN ROAD AND FLINT RUN ROAD
INTERSECTIONS...TIME ESTIMATED FROM RADAR
&&
EVENT NUMBER RLX1300800
TAXSpecial weather statement, Jul 19, 6:49 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
649 PM EDT FRI JUL 19 2013
WVZ005-013>015-026-192330-
BOONE WV-KANAWHA WV-LINCOLN WV-PUTNAM WV-WAYNE WV-
649 PM EDT FRI JUL 19 2013
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WAYNE...LINCOLN...
NORTHWESTERN BOONE...SOUTHWESTERN PUTNAM AND WEST CENTRAL KANAWHA
COUNTIES...
AT 643 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF HAMLIN...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR MYRA AROUND 700 PM...PALERMO AROUND 705 PM...
SWEETLAND AROUND 710 PM...GRIFFITHSVILLE AROUND 720 PM...WOODVILLE
AROUND 725 PM AND SOD AROUND 730 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3823 8234 3825 8230 3824 8230 3823 8227
3826 8224 3826 8225 3829 8221 3844 8186
3811 8169 3805 8225
09Special weather statement, Jul 19, 6:51 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE CHARLESTON WV
651 PM EDT FRI JUL 19 2013
WVZ005-013>015-026-192330-
BOONE WV-KANAWHA WV-LINCOLN WV-PUTNAM WV-WAYNE WV-
651 PM EDT FRI JUL 19 2013
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WAYNE...LINCOLN...
NORTHWESTERN BOONE...SOUTHWESTERN PUTNAM AND WEST CENTRAL KANAWHA
COUNTIES...
AT 643 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF HAMLIN...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR MYRA AROUND 700 PM...PALERMO AROUND 705 PM...
SWEETLAND AROUND 710 PM...GRIFFITHSVILLE AROUND 720 PM...WOODVILLE
AROUND 725 PM AND SOD AROUND 730 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3823 8234 3825 8230 3824 8230 3823 8227
3826 8224 3826 8225 3829 8221 3844 8186
3811 8169 3805 8225
09Special weather statement, Jul 19, 7:16 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
716 PM EDT FRI JUL 19 2013
WVZ036-037-200015-
FAYETTE WV-NICHOLAS WV-
716 PM EDT FRI JUL 19 2013
...A STRONG THUNDERSTORM WILL AFFECT EASTERN FAYETTE AND SOUTH
CENTRAL NICHOLAS COUNTIES...
AT 715 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
FAYETTEVILLE...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR ANSTED AROUND 725 PM AND MOUNT NEBO AROUND
815 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3793 8107 3807 8121 3834 8086 3812 8065
3808 8075 3810 8087 3809 8088 3806 8086
3807 8081 3806 8080 3805 8080
09The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:22 PM EDT | Special Weather Statement | RLX | Roane | 53 min |
| Jul 19, 8:47 PM EDT | Flash Flood Warning | RLX | Jackson, Kanawha, Roane | 3 hr |
| Jul 20, 4:21 AM EDT | Flash Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more | 66 hr |
| Jul 20, 2:47 PM EDT | Special Weather Statement | RLX | Pleasants, Ritchie, Wirt, Wood | 58 min |
| Jul 20, 4:53 PM EDT | Special Weather Statement | RLX | Randolph, Upshur | 52 min |
| Jul 20, 5:44 PM EDT | Special Weather Statement | RLX | Cabell, Putnam | 61 min |
| Jul 20, 6:04 PM EDT | Special Weather Statement | RLX | Raleigh | 56 min |
| Jul 20, 6:46 PM EDT | Special Weather Statement | RLX | Cabell, Putnam | 44 min |
| Jul 20, 2:00 PM EDT | Special Weather Statement | RLX | Morgan, Washington | 60 min |
Nearby
Flash Flood Warnings in West Virginia, 2013Flash Flood Warnings in Ohio, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.